Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

July 29, 2012Appling County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 29, 2012, 3:21 PM EDT for Appling County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2012, 3:21 PM EDT (19:21 UTC)
Expired
Jul 29, 2012, 4:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Appling County, GA

The radar

The Robins AFB radar (KJGX), 128 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS82 KJAX 291921
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SUN JUL 29 2012

GAZ133-135-292000-
APPLING-JEFF DAVIS-
321 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
JEFF DAVIS AND NORTHEASTERN APPLING COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES WEST OF PLANT HATCH...OR 10 MILES
NORTHEAST OF HAZLEHURST...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PLANT HATCH THROUGH 400
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
      3191 8213 3189 8212 3190 8211 3187 8210
      3184 8206 3189 8259 3194 8259 3197 8254
      3195 8250 3198 8247
TIME...MOT...LOC 1921Z 274DEG 23KT 3198 8248

$$

PETERSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:30 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 29, 2:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN JUL 29 2012

.NEAR TERM...THROUGH TONIGHT...CONVECTION TAKING A LITTLE LONGER TO
GET GOING THAN HI-RES MODEL GUIDANCE WAS SUGGESTING...BUT OVERALL
EVOLUTION ON TRACK. EXPECT SCATTERED TO NUMEROUS SHOWERS/T-STORMS
OVER OUR WRN NE FL COUNTIES TO SPREAD EASTWARD ACROSS NE FL THRU MID
AFTERNOON...WHILE COVERAGE DECREASES SUWANNEE VALLEY REGION. BY LATE
AFTERNOON...COVERAGE SHOULD DECREASE ACROSS NE FL WHILE FOCUS TURNS
TO INCREASING COVERAGE ACROSS SE GA DUE TO CONVECTION AHEAD OF SFC
TROF AS WELL AS DEVELOPMENT ALONG ANY OUTFLOW BOUNDARIES THAT SPREAD
NORTHWARD FROM NE FL CONVECTION. HOURLY FORECAST POP
GRIDS...ACCESSIBLE VIA OUR WEB PAGE...CONTINUE TO REFLECT THIS
EXPECTED EVOLUTION. A FEW STRONG STORMS WITH GUSTY WINDS ARE
POSSIBLE LATE THIS AFTERNOON.

&&

.SHORT TERM

MONDAY...SHORT WAVE TROUGH WILL MOVE ACROSS THE REGION. STORMS WILL FIRST
FORM ALONG THE GULF COAST DURING THE LATE MORNING AND SPREAD ACROSS THE AREA
DURING THE AFTERNOON. SOME STORMS MAY BE STRONG AS TEMPS ALOFT AT 500 MB
WILL COOL TO -7 TO -8(C). HAVE TAKEN A BLEND OF THE GUIDANCE AND WENT WITH
LIKELY POPS MOST AREAS...EXCEPT THE FAR NORTH AND SOUTH ZONES. HIGH TEMPS
IN THE LOWER 90S INLAND WILL COMBINE WITH THE HUMIDITY WHICH WILL PRODUCE
HEAT INDICES AROUND 100.

MONDAY NIGHT...SCATTERED STORMS WILL CONTINUE INTO THE EARLY EVE AND MAY
LINGER ALONG THE COAST DUE TO THE SW STEERING FLOW. STORMS WILL GRADUALLY
COME TO AN END DURING THE EVENING DUE TO LOSS OF HEATING.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A STAGNANT WEATHER PATTERN IS PROJECTED FOR THE LONG TERM...WITH
RIDGING EXTENDING FROM THE SOUTHERN PLAINS TO CENTRAL/SOUTHERN
FLORIDA...AND TROUGHING FROM THE MID ATLANTIC TO NORTHERN FLORIDA.
SEVERAL SHORTWAVES ARE PROGGED TO DIVE SOUTHEAST FROM THE PLAINS
AROUND THE TROUGH TO THE NORTH. THIS WILL RESULT IN THE GREATEST
CHANCES OF SHOWERS ACROSS SOUTHEAST GEORGIA INTO EXTREME NORTHEAST
FLORIDA...WITH LESSER CHANCES FURTHER SOUTH. WITH SOME SEABREEZE
INTERACTION EACH AFTERNOON...WILL USE MID/HIGH END CHANCE POPS FROM
JAX NORTH...WITH LOW END CHANCE POPS FOR SOUTHERN SECTIONS OF NE FL.
WITH MOPE TROUGHY A PATTERN...EXPECT TEMPERATURES TO NUDGE DOWNWARD
TOWARD NORMAL VALUES.

&&

.AVIATION...LATEST TAFS REFLECT EXPECTED VFR CONDITIONS THRU TONIGHT
WITH EXCEPTION OF THE VICINITY OF SCATTERED AFTERNOON TSRA WHERE
MVFR CONDITIONS POSSIBLE. GUSTY WINDS A GOOD BET FROM STRONGER
STORMS THAT DEVELOP.

&&

.MARINE...A TROUGH OF LOW PRESSURE WILL REMAIN JUST NW OF THE
WATERS WHICH WILL PRODUCE A SOUTH TO SOUTHWEST FLOW. WINDS WILL BE
STRONGER AT NIGHT ESPECIALLY OFFSHORE WHERE CONDITIONS MAY BRIEFLY
NECESSITATE AN EXERCISE CAUTION HEADLINE. SEAS 2 TO 4 FEET. ANOTHER
CONCERN WILL BE FOR WINDS AND SEAS HIGHER IN AND NEAR SCATTERED LATE
AFTERNOON AND EVENING THUNDERSTORMS.

RIP CURRENTS: A LINGERING LONG PERIOD EASTERLY SWELL (2 FEET WITH A
12 SECOND PERIOD AT THE OFFSHORE BUOYS) WILL KEEP A MODERATE RISK IN
PLACE ALONG THE BEACHES...MAINLY DURING THE MORNING HOURS DURING THE
OUTGOING TIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  92  72  93 /  40  50  20  40
SSI  76  89  75  91 /  40  60  30  40
JAX  74  91  74  93 /  20  60  30  40
SGJ  75  89  74  92 /  20  50  30  30
GNV  72  91  72  92 /  20  50  30  40
OCF  72  91  72  92 /  20  40  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/PW/AW
Hazardous weather outlook, Jul 29, 3:17 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT SUN JUL 29 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-301115-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
317 PM EDT SUN JUL 29 2012

...MODERATE RISK OF RIP CURRENTS AT LOCAL BEACHES TODAY...

...ELEVATED HEAT INDEX VALUES EXPECTED THIS AFTERNOON...

...SEVERE THUNDERSTORM WATCH NUMBER 538 IN EFFECT FOR PORTIONS OF
SOUTHEAST GEORGIA UNTIL 9 PM...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HEAT AND HUMIDITY WILL COMBINE TO PRODUCE MAXIMUM HEAT INDICES OF
100 TO 105 DEGREES THIS AFTERNOON.

LINGERING EASTERLY SWELLS WILL PROMOTE A MODERATE RISK OF RIP
CURRENTS AT LOCAL BEACHES. FOR MAXIMUM SAFETY...CHECK WITH
LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH THE EARLY EVENING HOURS...WITH THE GREATEST CHANCES ACROSS
SOUTHEAST GEORGIA AND THE NORTHERN HALF OF NORTHEAST FLORIDA.
THUNDERSTORMS WILL LIKELY BE SLOW MOVING AND WILL HAVE THE ABILITY
TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING
STRIKES...AND GUSTY WINDS.

A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...ESPECIALLY ACROSS
SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
ON MONDAY AFTERNOON AND EVENING. STRONGER THUNDERSTORMS WILL
PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
FOR THE REMAINDER OF THE WEEK THROUGH SATURDAY. STRONGER STORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 29, 2:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT SUN JUL 29 2012

GAZ132-133-291945-
COFFEE-JEFF DAVIS-
254 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
JEFF DAVIS AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...

AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF
PRIDGEN...OR 11 MILES NORTH OF BROXTON...MOVING EAST AT 5 MPH. THIS
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN AND
SNIPESVILLE THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3185 8265 3160 8291 3170 8301 3179 8299
      3179 8287 3182 8284 3184 8280 3186 8278
      3187 8275
TIME...MOT...LOC 1854Z 292DEG 6KT 3177 8293

WOLF
Special weather statement, Jul 29, 3:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT SUN JUL 29 2012

FLZ030-031-036-292000-
ALACHUA-BRADFORD-UNION-
312 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
BRADFORD...NORTHERN ALACHUA AND CENTRAL UNION COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST
OF BROOKER TO 5 MILES SOUTH OF SAMPSON...MOVING NORTH AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BROOKER...
SAMPSON...NEW RIVER...STARKE AND LAKE BUTLER THROUGH 400 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3007 8233 2994 8208 2982 8224 2987 8234
      2991 8241
TIME...MOT...LOC 1912Z 196DEG 7KT 2992 8236 2985 8223

ENYEDI
Special weather statement, Jul 29, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SUN JUL 29 2012

GAZ133-135-292000-
APPLING-JEFF DAVIS-
321 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
JEFF DAVIS AND NORTHEASTERN APPLING COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES WEST OF PLANT HATCH...OR 10 MILES
NORTHEAST OF HAZLEHURST...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PLANT HATCH THROUGH 400
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
      3191 8213 3189 8212 3190 8211 3187 8210
      3184 8206 3189 8259 3194 8259 3197 8254
      3195 8250 3198 8247
TIME...MOT...LOC 1921Z 274DEG 23KT 3198 8248

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:12 PM EDTSpecial Weather StatementJAXBradford48 min
Jul 29, 3:39 PM EDTSpecial Weather StatementJAXClay51 min
Jul 29, 5:02 PM EDTSpecial Weather StatementJAXDuval, Nassau43 min
Jul 29, 5:05 PM EDTSpecial Marine WarningJAX85 min
Jul 29, 5:22 PM EDTSpecial Marine WarningJAX68 min
Jul 29, 5:24 PM EDTSpecial Weather StatementJAXSaint Johns36 min
Jul 29, 6:29 PM EDTSpecial Marine WarningJAX91 min
Jul 29, 2:54 PM EDTSpecial Weather StatementJAXJeff Davis51 min
Jul 29, 3:43 PM EDTSpecial Weather StatementJAXClinch47 min
Jul 29, 4:12 PM EDTSpecial Weather StatementJAXCharlton48 min
Jul 29, 4:44 PM EDTSpecial Weather StatementJAXAppling46 min
Jul 29, 5:19 PM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Pierce, Ware, Wayne41 min
Jul 29, 6:01 PM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Brantley, Coffee, Pierce and 2 more44 min
Jul 29, 6:16 PM EDTSpecial Weather StatementJAXGlynn44 min
Jul 29, 6:25 PM EDTSevere Thunderstorm WarningJAXGlynn50 min
Jul 29, 7:03 PM EDTSevere Thunderstorm WarningJAXGlynn26 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.